MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 26; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 26; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48811226
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Date of Event 05/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an aviator screw migrated out of a deformed aviator assy two level plate post-operatively.The patient was experiencing dysphagia and the surgeon noticed the screw had migrated via x-ray imaging.Revision surgery was performed and the screw and plate were replaced.This report represents the plate.
 
Additional Manufacturer Narrative
The device has been returned and the record has been updated to reflect that.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: it was confirmed that the aviator plate had spring bar damage.However, it is inconclusive which areas were damaged due to revision surgery and which areas contributed to the failure mode.The wings of middle spring bar are dislocated from its intended position and lift away from the plate.The inferior most spring bar has been removed.Discoloration can also be seen throughout the plate.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.Correspondence with rep confirms that the bone screws were seated below the spring bar in locked position and were not over-angulated during index surgery.However, bone prep and insertion method, patient activity level and occurrence of fusion are all unknown.X-ray images were not available for review.The root cause of this event could not be determined conclusively from the available information.
 
Event or Problem Description

Brand Name
AVIATOR ASSY TWO LEVEL PLATE SIZE 26
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10141152
Report Number0009617544-2020-00084
Device Sequence Number2115563
Product Code KWQ
UDI-Device Identifier07613252152170
UDI-Public07613252152170
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48811226
Device Catalogue Number48811226
Device Lot Number11A005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2020
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer06/18/2020
07/31/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date07/10/2020
08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR